MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO BLUE/SLALOM 5X18/80 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO BLUE/SLALOM 5X18/80 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC
Model Number 48002510X
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, a 5mm x 12mm x 80cm palmaz blue on slalom balloon-expandable stent delivery system (sds) was prepped properly and the stent balloon was inflated to 10 atmospheres (atm); however, the stent balloon did not expand and stent did not deploy.The indeflator was removed and re-prepped, and inflation was attempted once again; still the balloon would not inflate.The device was then removed and placed inside a biohazard bag.A new unknown device was used to finish the treatment.There was no reported patient injury.The operator was trained to use the device.The device was stored as per labeling and was opened in a sterile field.The device was stored in normal conditions in stock room, for three months.The device was stored, handled, and prepped per the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the product into the patient.The other devices used with the product did not kink or bend at any time.There were no kinks to any part of the device.There was nothing unusual noted about the stent delivery system prior to use.There was no unusual force used at any time during the procedure.There was no difficulty advancing the balloon catheter through the vessel.The target lesion was the right renal artery, with moderate calcification.There was no vessel tortuosity.There was eight five percent stenosis.The device was not used for a chronic total occlusion.The patient was not affected by the device malfunction.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.A 5mm x 12mm x 80cm palmaz blue on slalom balloon-expandable stent delivery system (sds) was prepped properly and the stent balloon was inflated to 10 atmospheres (atm); however, the stent balloon did not expand and the stent did not deploy.The indeflator was removed and re-prepped, and inflation was attempted once again but the balloon would not inflate.The device was then removed and placed inside a biohazard bag.A new unknown device was used to finish the treatment.There was no reported patient injury.The operator was trained to use the device.The device was stored as per labeling and was opened in a sterile field.The device was stored in normal conditions in a stock room for three months.The device was stored, handled, and prepped per the instructions for use (ifu).There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the product into the patient.The other devices used with the product did not kink or bend at any time.There were no kinks to any part of the device.There was nothing unusual noted about the stent delivery system prior to use.There was no unusual force used at any time during the procedure.There was no difficulty advancing the balloon catheter through the vessel.The target lesion was the right renal artery with moderate calcification.There was no vessel tortuosity.There was eight-five percent stenosis.The device was not used for a chronic total occlusion.The patient was not affected by the device malfunction.The product was returned for analysis.Per visual analysis, the unit was received with the balloon deflated and the stent was still mounted on the balloon.No damages or anomalies were observed on the balloon nor the rest of the device.Per functional analysis, the inflator/deflator device was attached to the inflation luer hub port.Device nominal pressure is 10 atm.Balloon inflation test was done by applying positive pressure with the inflator/deflator device until the manometer reached the nominal pressure of 10 atm.The balloon did not get inflated as expected and remained deflated.The inflation/deflation test failed.Per microscopic analysis, several cross-section cuts were performed to find where the obstruction is located.The obstruction was noticed close to the hub.The section was inspected using a vision system to obtain a magnified image observing a clear substance inside the inflation lumen that causes the obstruction.A ftir analysis was performed to find out the nature of the matter concluding that based on the absorption peaks observed in the ir spectrum obtained from the sample, it can be concluded that the ir behavior suggests the presence of cyanoacrylate-based adhesives compounds.A product history record (phr) review of lot 17756959 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - inflation difficulty/unable to inflate¿ was confirmed since the functional test was not performed successfully and the balloon did not inflate as expected due to an obstruction inside the inflation lumen with an adhesive compound that is used at the manufacturing of the product.The exact cause of the reported event could not be conclusively determined.According to the ifu, which is not intended as a mitigation of risk, ¿prior to stenting, the palmaz® blue¿.018 peripheral stent system should be examined to verify functionality and integrity.Procedure: attach a stopcock to the catheter¿s inflation port.Attach a syringe, open the stopcock and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.Close the stopcock to the inflation port.Remove the syringe.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed.¿ the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.A risk assessment has been opened to further investigate this issue.

Brand Name
BLUE/SLALOM 5X18/80 BIL PCKGD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11259054
Report Number9616099-2021-04218
Device Sequence Number13650634
Product Code FGE
UDI-Device Identifier20705032069288
UDI-Public20705032069288
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number48002510X
Device Catalogue NumberPB1850BSS
Device Lot Number17756959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON SDS
Patient Age51 YR
Patient Weight97